MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR17F
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/8/2025 d4 batch #: x95843.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was returned and was noted a length on the blade, is shorter than usual and not parallel to the clamp arm.The device was connected to a test handpiece and tested on a gen11.The device was nonfunctional when the max or min hand activation buttons were depressed.The device was disassembled to verify the condition of the internal components, and it was noted that the retention pin was not aligned correctly that is why the blade noted to be shorter, positioning itself in another slot, which is damaged and making not contact with the hand activation resulting that cannot activate the device.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Our manufacturing process has been identified to be the possible cause of the misassembled blade.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through the quality system.A manufacturing record evaluation was performed for the finished device batch x95843, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a colectomy, after open product from packaging and use it, the product was not working.There were no patient consequences.

Brand Name
HS FOCUS 17CM PLUS ADAPTIVE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22994970
Report Number3005075853-2025-07115
Device Sequence Number13166731
Product Code LFL
UDI-Device Identifier10705036014737
UDI-Public(01)10705036014737(17)270531(10)878A10
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR17F
Device Lot Number878A10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient SexUnknown